MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 755190
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation and investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Device lot number is unknown, no product information has been provided to date.
 
Event or Problem Description
It was reported that the cuff of the cannula is deformed.Patient has irritated skin.Additional information was received stating the lot number is unknown.
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated.H3: device evaluated by manufacturer: updated.Visual inspection of the returned device by the unaided eye revealed a crease on the cuff.No other anomalies were identified.Using a syringe, 20 milliliters of air was inserted through the valve.The cuff fully inflated with a slight bulge.The cuff was measured with a standard ruler from the center of the shaft to the edge of the smaller side of the cuff.Next, the cuff was measured from the center of the shaft to the edge of the larger side of the cuff.The measurements were 14millimeters and 20millimeters.The measurements met the manufacturing specification for cuffs.The alleged defects could not be confirmed.No corrective actions are planned currently.The manufacturer regularly analyzes complaint data and trends and will take further actions accordingly.No lot number was provided; therefore, device history record review could not be completed.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4)., corrected data: correction: no lot/serial number was provided, therefore the product manufacture or expiration date was unknown.

Brand Name
BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15414246
Report Number3012307300-2022-19002
Device Sequence Number5653148
Product Code JOH
UDI-Device Identifier15021312006490
UDI-Public15021312006490
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number755190
Device Catalogue Number755190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown